Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Chronic pancreatitis, diabetes, Liver Hepatitis, sleeplessness, depression, on trazalon, trika

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
Dear Doctor,

I am 33 years old and had been a complete alcoholic and chain smoker since again 20. Because of these problems, I suffered chronic pancreatitis with diabetes and Liver Hepatitis. I am sober now since the past 2-3 months and following all treatments as per my gasto doctor.

I start feeling healthy and everything seems OK, but there is a total lack of sleep and depression.

My gastro has given Trazalon 50 mg and Trika 0.5 at bedtime, but it’s impossible to sleep. It’s just makes me drowsy for the whole day and maybe I sleep for ½ - 1 hour later in the car or office. He then suggested nitrest 10 mg immediately before bedtime but again of no use.

All I want is that what can I take for sleep / depression at a time like night 12 AM and get a sleep for at least 7-8 hours and get ready for next day 7 AM. Now I Sleep in the night with these medicines, but XXXXXXX 2 hours. So whole night I just keep on thinking of maybe going back to alcohol as too much used to make me sleep 8 hours at least.

I do not want to feel drowsy or dizzy the whole day, just sleep once properly in night, as this is not helping me remain sober and I am also on verge on losing my job.
Some docs say eat Trika 4-5 times a day but then same problem as above. I appreciate your help.
Posted Sun, 22 Apr 2012 in Liver and Gall Bladder
Answered by Dr. Naveen Kumar 1 hour later

Thanks for the query.

According the symptoms you have mentioned this could be the ‘Withdrawal effect’ of the alcohol. When there is sudden stoppage of consuming alcohol and smoking after using it for a long period, this effect is noticed.

The symptoms of alcohol withdrawal are restlessness, irritability, anxiety, depression, lack of sleep, etc. The mind is craving for alcohol and you always think that if you had taken alcohol probably all your problems would have been solved. The same thing happens in the case of chronic smoking also.

In your situation the mind needs to be trained accordingly to cope-up with the present situation. You will also require a change in medicines and counseling as well. Also, do some exercises and consume healthy food. It definitely takes few days for you to adjust to this present condition.

Hope I have answered your query. If you have any more doubts you are welcome.
Above answer was peer-reviewed by
Follow-up: Chronic pancreatitis, diabetes, Liver Hepatitis, sleeplessness, depression, on trazalon, trika 4 hours later
You advice a change in medicine. Can you give some suggestions with regards to the medicines, so that I can discuss with my doctor..

If I know some details before my next appointment with the doctor, it will be easy for me to discuss openly,, othwerwise I have blindly follow whatever he says..
Answered by Dr. Naveen Kumar 2 hours later

Welcome back

There are various modalities of treatment of the withdrawal symptoms. Your doctor would be the best judge to decide which treatment suits you the most, depending upon the pancreatic and liver enzyme levels.

I have provided the following links below about ‘various modalities of treatment’ for your further reference:
1.      WWW.WWWW.WW 2.      WWW.WWWW.WW 3.      WWW.WWWW.WW
Wish you Good Health

Dr. Naveen Kumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor